The whole time I was on flagyl I felt toxic and very very black. The depression was unrelenting. I ended up having to take off a few days, if not a week, at intervals of every few weeks, maybe three or so. Then I would go back on, and within a few days it would be awful again.
On the bright side, however, in the end I think flagyl combined with zith was responsible for clearing most of my early neuro-brain symptoms. But it was also the beginning of my gut woes. So, as I'm sure you know, be extra vigilant about your gut while on it. Looking back, I think I would have done better pulsing it on 1-2 week per month or per every-six-weeks schedule. It was too intense to stay on steadily.
But each time I stopped, it was like someone opened the curtains and light came back into my life. The depression, for me, lifted pretty quickly.
I felt really bad on it until day 6 or so and then after that I felt ok. It was a very long(almost) week on it though. I felt crazy (!) and had vivid nightmares, nausea, vomiting and unbelievable herxing as well (pain everywhere).
It also had adverse effects on my bloodwork. My kidney or liver functioning (can't remember which) went way off.
Cry spells are not uncommon with lyme. Realize the neurological issues with lyme, the inflammation of the limbic brain area, the toxins beling released into the brain tissues, blood, etc. Anxiety, depressession, cry spells, personality changes, bi polar feelings, etc...are all a part of neuro lyme. Imagine its a roller coaster, and sooner or later, you're going to not only have the down cycles, but also the ups as well. If you continue to ride the ride, eventually things start to even out. The downs not as bad, the ups not as high, and leveling off occurs.
I speak from experience as Ive had a battle of anxiety going on since this started. As I write this now, I can feel a cry spell trying to take over, literally, and I have to just ride it out.
Unless you really cant take the pain, you really need to stick with your abx and keep fighting. If its hitting the brain, youre going to have strange neuro things happen.
Youre not alone... we can definetly relate...
Posts: 514 | From . | Registered: Apr 2008
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 13077
Ah, the generic Flagyl was too hard to take - I very depressed. It wasn't until I read on another forum that their LLMD insisted that they take the brand name Flagyl because the generic was giving too many side effects.
Made a difference, but I started out on a sliver once a week. Currently I'm on 1/4 pill twice a week after a month or so. Yes, it pays to build up slowly.